Arkansas, 2023

Tornado and Flash Flood in Arkansas, July 14, 2023

July 14, 2023 · NWS TSA · 20 events in 6 counties and zones

Several clusters of strong to severe thunderstorms moved southeast across portions of northwestern Arkansas during the early morning hours of the 14th. The strongest storms produced damaging wind, a brief tornado, and flash flooding in Sebastian County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$267,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Several clusters of strong to severe thunderstorms moved southeast across portions of northwestern Arkansas during the early morning hours of the 14th. The strongest storms produced damaging wind, a brief tornado, and flash flooding in Sebastian County.

Additional thunderstorms intensified and became well-organized over Kansas during the day as they moved southeast across the state. These thunderstorms formed a nearly solid line of strong to severe thunderstorms that moved across northwestern Arkansas during the evening. The strongest storms produced damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 13, 11:21 PM CST, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 13, 11:21 PM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1221 AM CDT Fri Jul 14 2023

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 945 PM CDT Thu Jul 13 2023

While confidence is low on the placement of where
the heaviest rain falls later tonight, the very
high precipitable water is concerning.  So we have
started with a small flood watch, but will adjust
as the situation develops.

A an area of upward motion has been slowly coming
east across northwest Oklahoma, likely in association
with a weak disturbance aloft.  This as a diffuse
front lays across the area from near the Missouri
and Arkansas border into northeast Oklahoma and
then central Oklahoma.  Low-level winds should begin
to increase soon from the southwest and start to enhance
a zone of low-level level lift near a some north of
the front.  The combination of the above will be increasing
thunderstorm coverage in eastern Oklahoma and northwest
Arkansas soon. At the moment the best overlap of forcing
looks like it will be in northeast Oklahoma. Fortunately the
forcing may not lock in and keep moving.  So that would
limit rain amounts some, but the excessive atmospheric
moisture will offset that and likely result in quick 2 or
3 inch rain amounts in the stronger storms, with local
amounts near 5 inches in play.  We are watching the evolution
of the new storms in central Oklahoma. The ultimate track of
this activity may necessitate expanding the watch to account
for those storms.

&&

.LONG TERM...
(Tomorrow through Thursday)
Issued at 338 PM CDT Thu Jul 13 2023

Shower and thunderstorm chances are forecast to be ongoing across
parts of the CWA Friday morning before the MCS can push
east/southeast of the region. At the same time...the upper level
ridge is expected to begin retreating westward which will aid in
slightly cooler conditions for Friday afternoon. The warmest/humid
conditions are forecast across parts of southeast
Oklahoma...depending on the exact track of the MCS. Thus for
now...will add Pittsburg/Pushmataha/Choctaw counties into a Heat
Advisory for tomorrow with the potential of possible expansion if
the highest rainfall is more on the far northeast portion of the
CWA.

Another MCS is forecast to push into the region Friday night into
Saturday. This complex could be accompanied with a cool front
sagging southward into the region. Again...severe potentials will
be possible with the Friday night MCS with much of the precip
tapering off Saturday morning. The frontal boundary looks to push
into southeast Oklahoma Saturday with high temps in the upper
80s/low 90s forecast north of the boundary.

One more MCS may try to push southeast across southeast Oklahoma
Saturday night into Sunday morning. The cooler conditions look to
linger into Sunday with highs again in the upper 80s/lower 90s.
This cooler period is expected to be short-lived as the strong
ridge of high pressure over the Desert Southwest again expands
eastward into the Southern Plains. This will allow for the hot and
humid conditions to return the CWA with the precip chances mainly
remaining north of the CWA. High temps in the upper 90s to around
100 deg are forecast for much of the CWA for the middle part of
next week. Looking at the far end of the forecast...the ridge may
retreat west again late next week allowing for thunderstorm
chances to return. This will continue to be monitored.

&&

.AVIATION...
(06Z TAFS)
Issued at 1219 AM CDT Fri Jul 14 2023

Scattered thunderstorms developing across eastern Oklahoma
currently will impact area sites through the night into
Friday morning before diminishing. MVFR to IFR conditions can
be expected in thunderstorm area. Conditions improve Friday
afternoon before another round of thunderstorms impacts area
sites after 03z Saturday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   94  73  91  72 /  50  50  10  20
FSM   94  75  92  73 /  40  60  20  20
MLC   94  75  92  73 /  30  40  10  30
BVO   93  69  90  69 /  50  60  10  10
FYV   89  70  88  68 /  50  70  20  10
BYV   89  69  88  68 /  60  70  30  10
MKO   93  72  91  71 /  50  70  20  20
MIO   91  69  90  69 /  50  70  20  10
F10   93  72  90  71 /  40  60  10  30
HHW   93  77  93  75 /  20  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for OKZ049-053-073.

     Flood Watch until 10 AM CDT this morning for OKZ055>058-061>063-
     067>069-072.

AR...None.
&&

SHORT TERM...08
LONG TERM....20
AVIATION...10
Hazardous weather outlook, Jul 13, 4:36 PM CST, 9 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
536 PM CDT Thu Jul 13 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
536 PM CDT Thu Jul 13 2023

... Scattered Strong to Severe Storms Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Mainly after 10pm.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After 10pm.

DANGEROUS HEAT.
	RISK...Significant to Critical.
	AREA...Area Wide.
	ONSET...Now... decreasing after sunset.

	AREA AT GREATEST RISK...Eastern Oklahoma and West-central Arkansas.

DISCUSSION...
Hot, humid, and unstable conditions continue across the area.  Scattered
thunderstorms are expected to develop tonight in northeast Oklahoma
and northwest Arkansas.  While a complex of storms is forecast to move
into northeast Oklahoma after Midnight and continue into Arkansas.
A few of the storms could be severe with strong winds the main concern.
The merging of the initial storms with the complex may result in a zone
of very heavy rain late tonight from parts of northeast Oklahoma into
northwest Arkansas.  Rainfall in this corridor of 2 to 3 inches is
could occur, with a local extreme near 5 inches possible.  Trends for
this will be monitored.  A Flood Watch may be needed later tonight as
the potential becomes more clear.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY and SATURDAY...Severe Thunderstorm Potential...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential.
MONDAY...Dangerous Heat Potential.
TUESDAY and WEDNESDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Little change in the current weather pattern is expected into Sunday with daily
chances of thunderstorms and high heat and humidity.  Given the extreme instability
that is across the area, local flooding and very strong wind gusts will be possible
with the stronger storms.  If a well organized storm complex can form in the next few
days, a higher-end wind event could develop.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers should follow the forecasts closely the next several days as the
severe weather potential in this type of weather pattern can ramp down or up very
quickly.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 14, 1:00 AM CST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Tulsa OK
200 AM CDT Fri Jul 14 2023

OKZ062-067>070-072-140730-
Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-Mayes OK-Wagoner OK-
200 AM CDT Fri Jul 14 2023

...Strong thunderstorms will impact portions of northwestern
Sequoyah, southeastern Mayes, southwestern Adair, southeastern
Wagoner, Cherokee and northeastern Muskogee Counties through 230 AM
CDT...

At 200 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles west of Scraper to 4 miles southwest of
Tahlequah to 4 miles northwest of Pumpkin Center. Movement was
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Muskogee...                       Tahlequah...
Wagoner...                        Stilwell...
Fort Gibson...                    Okay...
Hulbert...                        Marble City...
Eldon...                          Proctor...
Peggs...                          Pumpkin Center...
Maryetta...                       Cookson...
Cherokee Landing State Park...    Bunch...
Sequoyah State Park...            Lake Tenkiller State Park...
Box...                            Lost City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3585 9463 3567 9464 3552 9495 3574 9524
      3599 9549 3619 9506
TIME...MOT...LOC 0700Z 316DEG 19KT 3607 9495 3585 9502 3576 9518

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 14, 1:14 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
214 AM CDT Fri Jul 14 2023

OKZ054>057-061-062-140800-
Craig OK-Osage OK-Rogers OK-Nowata OK-Washington OK-Mayes OK-
214 AM CDT Fri Jul 14 2023

...Strong thunderstorms will impact portions of western Craig,
northern Rogers, northeastern Osage, northwestern Mayes, Washington
and Nowata Counties through 300 AM CDT...

At 214 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Grainola to near Bartlesville to 4 miles
southwest of Foyil. Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bartlesville...                   Claremore...
Nowata...                         Pawhuska...
Dewey...                          Chelsea...
Barnsdall...                      Oologah...
South Coffeyville...              Copan...
Ramona...                         Ochelata...
Delaware...                       Foyil...
Avant...                          Lenapah...
Talala...                         Vera...
Wann...                           New Alluwe...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3700 9538 3673 9509 3632 9555 3640 9579
      3642 9580 3642 9585 3662 9644 3692 9675
      3698 9675 3700 9668
TIME...MOT...LOC 0714Z 250DEG 26KT 3694 9662 3672 9597 3638 9555

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 14, 1:29 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
229 AM CDT Fri Jul 14 2023

ARZ001-010-019-OKZ057-058-062-063-069-140815-
Benton AR-Washington AR-Crawford AR-Adair OK-Craig OK-Delaware OK-
Ottawa OK-Mayes OK-
229 AM CDT Fri Jul 14 2023

...Strong thunderstorms will impact portions of Benton, northwestern
Crawford, Washington, southeastern Craig, Delaware, southern Ottawa,
northeastern Mayes and northeastern Adair Counties through 315 AM
CDT...

At 229 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Ketchum to 2 miles southwest of Decatur to near
Chester. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Siloam Springs...                 Vinita...
Jay...                            Cedarville...
Natural Dam...                    Bella Vista...
Lowell...                         Grove...
Farmington...                     Prairie Grove...
Gentry...                         Elkins...
Tontitown...                      Gravette...
West Fork...                      Lincoln...

This includes the following highways,
 Interstate 44 between mile markers 283 and 306.
 Interstate 49 between mile markers 35 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3683 9462 3650 9462 3650 9416 3586 9396
      3550 9439 3615 9475 3642 9521 3684 9510
TIME...MOT...LOC 0729Z 242DEG 18KT 3653 9504 3630 9448 3566 9420

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 14, 1:59 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
259 AM CDT Fri Jul 14 2023

ARZ010-019-029-OKZ069-072-076-140900-
Sebastian AR-Washington AR-Crawford AR-Adair OK-Sequoyah OK-
Le Flore OK-
259 AM CDT Fri Jul 14 2023

...Strong thunderstorms will impact portions of Crawford,
northwestern Sebastian, southwestern Washington, Sequoyah,
southeastern Adair and northeastern Le Flore Counties through 400 AM
CDT...

At 258 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles east of Stilwell to 5 miles southwest of
Short to 2 miles west of Sallisaw. Movement was southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Sallisaw...                       Cedarville...
Mountainburg...                   Natural Dam...
Alma...                           Barling...
Pocola...                         Muldrow...
Roland...                         Lavaca...
Spiro...                          Arkoma...
Bonanza...                        Gans...
Marble City...                    Chester...
Moffett...                        Rudy...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 15.
 Interstate 40 in Oklahoma between mile markers 302 and 328.
 Interstate 540 between mile markers 1 and 14.
 Interstate 49 between mile markers 22 and 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3571 9415 3528 9420 3518 9467 3552 9494
      3563 9475 3584 9458
TIME...MOT...LOC 0758Z 308DEG 22KT 3580 9454 3552 9456 3546 9485

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 14, 2:02 AM CST, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
302 AM CDT Fri Jul 14 2023

OKZ054>058-061>063-140900-
Craig OK-Osage OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-
Washington OK-Mayes OK-
302 AM CDT Fri Jul 14 2023

...Strong thunderstorms will impact portions of Craig, northeastern
Rogers, northwestern Delaware, northeastern Osage, Ottawa,
northwestern Mayes, northern Washington and Nowata Counties through
400 AM CDT...

At 302 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Chautauqua to 12 miles north of
New Alluwe to 3 miles southeast of Adair. Movement was northeast at
35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Bartlesville...                   Miami...
Vinita...                         Baxter Springs...
Nowata...                         Grove...
Dewey...                          Commerce...
Chelsea...                        Fairland...
Afton...                          Quapaw...
Adair...                          South Coffeyville...
Copan...                          Welch...
Bernice...                        Ketchum...
Delaware...                       Bluejacket...

This includes Interstate 44 between mile markers 264 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3700 9462 3675 9462 3633 9530 3665 9561
      3695 9637 3700 9627
TIME...MOT...LOC 0802Z 242DEG 30KT 3697 9620 3678 9542 3642 9522

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 14, 2:06 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
306 AM CDT Fri Jul 14 2023

ARZ001-002-010-011-140900-
Carroll AR-Madison AR-Benton AR-Washington AR-
306 AM CDT Fri Jul 14 2023

...Strong thunderstorms will impact portions of Benton, Madison,
central Carroll and northeastern Washington Counties through 400 AM
CDT...

At 306 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from Bella Vista to 2 miles southeast of Fayetteville.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Fayetteville...                   Springdale...
Rogers...                         Bentonville...
Berryville...                     Huntsville...
Eureka Springs...                 Bella Vista...
Lowell...                         Farmington...
Pea Ridge...                      Elkins...
Tontitown...                      West Fork...
Cave Springs...                   Greenland...
Highfill...                       Garfield...
Gateway...                        Beaver...

This includes Interstate 49 between mile markers 56 and 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3593 9349 3597 9425 3650 9441 3650 9350
      3597 9346
TIME...MOT...LOC 0806Z 260DEG 26KT 3647 9429 3605 9411

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Western Arkansas radar (KSRX), 12 km away, was scanning. The volume nearest the first event began at 08:31 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.

Thunderstorm Wind, Sebastian

When
July 14, 2:30 AM CST
Where
Sebastian County, 1 mi N of Hackett
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.194, -94.420

Strong thunderstorm wind blew down trees between Bonanza and Hackett.

Thunderstorm Wind, Sebastian

When
July 14, 2:36 AM CST
Where
Sebastian County, 0.47 mi N of (Fsm)ft Smith Muni A
Measured
61 kt (70 mph) measured gust
Reported by
ASOS
Coordinates
35.337, -94.370

The ASOS at the Fort Smith Regional Airport measured 70 mph thunderstorm wind gusts.

Thunderstorm Wind, Sebastian

When
July 14, 2:40 AM CST
Where
Sebastian County, 1.85 mi E of Ft Smith
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Social Media
Coordinates
35.376, -94.388

Strong thunderstorm wind blew down a tree onto a house.

Thunderstorm Wind, Sebastian

When
July 14, 2:49 AM CST
Where
Sebastian County, 0.46 mi N of (Fsm)ft Smith Muni A
Measured
64 kt (74 mph) measured gust
Reported by
ASOS
Coordinates
35.337, -94.370

The ASOS at the Fort Smith Regional Airport measured 74 mph thunderstorm wind gusts.

Thunderstorm Wind, Sebastian

When
July 14, 2:50 AM CST
Where
Sebastian County, 0.41 mi SSW of Barling
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Social Media
Coordinates
35.324, -94.302

Strong thunderstorm wind blew down a tree onto a house.

Tornado, Sebastian

When
July 14, 3:03 AM CST to 3:11 AM CST
Where
Sebastian County, 1.27 mi SSE of Huntington to 3.39 mi S of Mansfield
Rating
EF1
Path length
3.4 mi
Path width
550 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
35.064, -94.259

This tornado developed on the northwest side of Mansfield, where trees were damaged. It moved southeast across the west and south sides of town. Trees were uprooted, numerous large tree limbs were snapped throughout town, poles were blown down, and homes were damaged. Trees fell onto several homes, severely damaging them. South of Mansfield, the tornado moved south-southeast uprooting a number of trees along and east of Highway 378, before dissipating on the east side of Lake Spur. Based on this damage, maximum estimated wind in the tornado was 95 to 105 mph.

Flash Flood, Sebastian

When
July 14, 3:06 AM CST to 6:30 AM CST
Where
Sebastian County, 2.38 mi SSE of Oak Park to 0.75 mi WNW of Ft Smith
Cause
Heavy Rain
Property damage
$75,000
Reported by
Trained Spotter
Coordinates
35.401, -94.357

Widespread flooding was reported across the city of Fort Smith, with several water rescues conducted. At least three homes were impacted by flooding.

Thunderstorm Wind, Benton

When
July 14, 6:52 PM CST
Where
Benton County, 3.31 mi NNW of Bella Vista
Measured
61 kt (70 mph) estimated gust
Reported by
Social Media
Coordinates
36.476, -94.249

Strong thunderstorm wind blew down a tree.

Thunderstorm Wind, Benton

When
July 14, 7:05 PM CST
Where
Benton County, 1.12 mi SE of Bentonville Muni Arp
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Amateur Radio
Coordinates
36.337, -94.207

Strong thunderstorm wind snapped large tree limbs onto two cars at a hotel.

Thunderstorm Wind, Benton

When
July 14, 7:11 PM CST
Where
Benton County, Rogers
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
36.330, -94.120

Strong thunderstorm wind snapped large tree limbs, and blew down power lines.

Thunderstorm Wind, Carroll

When
July 14, 7:28 PM CST
Where
Carroll County, 1 mi W of Eureka Spgs
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
36.400, -93.748

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Washington

When
July 14, 7:40 PM CST
Where
Washington County, 0.37 mi NNW of (Fyv)fayetteville Ar
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
36.005, -94.172

The ASOS at Drake Field (FYV) measured 67 mph thunderstorm wind gusts.

Thunderstorm Wind, Crawford

When
July 14, 8:43 PM CST
Where
Crawford County, 1.62 mi WSW of Smeltzer
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.459, -94.345

Thunderstorm wind gusts were measured to 65 mph.

Thunderstorm Wind, Crawford

When
July 14, 8:43 PM CST
Where
Crawford County, 2.47 mi WNW of Smeltzer
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.481, -94.362

Strong thunderstorm wind blew down a tree onto Old Uniontown Road.

Thunderstorm Wind, Crawford

When
July 14, 8:43 PM CST
Where
Crawford County, 1.01 mi NE of Van Buren
Measured
65 kt (75 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.440, -94.337

Strong thunderstorm wind blew down several large trees in Van Buren.

Thunderstorm Wind, Crawford

When
July 14, 8:43 PM CST
Where
Crawford County, 0.34 mi NE of Van Buren
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.434, -94.346

Strong thunderstorm wind blew down a tree onto a house on Mulberry Street.

Thunderstorm Wind, Crawford

When
July 14, 8:49 PM CST
Where
Crawford County, 0.35 mi NE of Alma
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.483, -94.225

Strong thunderstorm wind blew down trees onto Highway 64 in Alma.

Thunderstorm Wind, Crawford

When
July 14, 8:52 PM CST
Where
Crawford County, 0.79 mi NNW of Alma
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.491, -94.236

Strong thunderstorm wind snapped numerous large tree limbs.

Thunderstorm Wind, Franklin

When
July 14, 8:56 PM CST
Where
Franklin County, 0.68 mi S of Ozark
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.490, -93.831

Strong thunderstorm wind blew down trees.

Thunderstorm Wind, Franklin

When
July 14, 8:58 PM CST
Where
Franklin County, 2.23 mi ENE of Webb City
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.490, -93.792

Strong thunderstorm wind blew down a large tree in Ozark Country Estates.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2023Every state in 2023This day in weather historyThe tornado archive for Arkansas, 2023Warnings in Arkansas, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1121087, 1118568, 1121089, 1118570, 1121090, 1118576, 1121086, 1121097, 1121095, 1121098, 1121092, 1121094, 1121100, 1121102, 1121103, 1121107, 1121104, 1121106, 1121105, 1121108.